Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 26, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 31, 2014, 4:32 AM MDT. It took effect at Mar 31, 2014, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2014, 4:32 AM MDT (10:32 UTC)
- In effect from
- Mar 31, 2014, 12:00 PM MDT
- Expired
- Mar 31, 2014, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
109 WWUS84 KMAF 311032 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 532 AM CDT MON MAR 31 2014 ...RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EVENING FOR MINIMUM RH NEAR 10 PERCENT...20 FT WINDS OF 20 TO 35 MPH...AND VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH HAS BEEN ISSUED FROM TUESDAY TO WEDNESDAY FOR MINIMUM RH OF 5 TO 10 PERCENT...20 FOOT WINDS OF 20 TO 40 MPH...AND EXTREME DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO... .WINDS ABOVE 20 MPH AND MINIMUM RH/S WELL BELOW 15 PERCENT WILL COMBINE WITH CURED GRASSES TO RESULT IN VERY HIGH FIRE DANGER TODAY IN THE GUADALUPE MOUNTAINS. FIRE WEATHER AND FUEL CONDITIONS WILL CONTINUE TO ESCALATE TUESDAY AND WEDNESDAY AS A PERSISTENT BAND OF STRONG WINDS ALOFT REMAINS ACROSS THE AREA AND AS ABOVE NORMAL TEMPERATURES HELP KEEP MINIMUM RH/S LOW. FUELS THIS WEEK WILL BE THE DRIEST THEY HAVE BEEN THUS FAR THIS SEASON AND THE POTENTIAL FOR SIGNIFICANT FIRES WILL INCREASE. NMZ114-TXZ258-312245- /O.UPG.KMAF.FW.A.0019.140331T1800Z-140401T0300Z/ /O.NEW.KMAF.FW.W.0026.140331T1800Z-140401T0300Z/ /O.NEW.KMAF.FW.A.0020.140401T1800Z-140403T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 432 AM MDT MON MAR 31 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE GUADALUPE MOUNTAINS FOR MINIMUM RH OF 10 TO 15 PERCENT...20 FT WINDS OF 20 TO 35 MPH...AND VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE GUADALUPE MOUNTAINS FOR MINIMUM RH OF 5 TO 10 PERCENT...20 FT WINDS OF 20 TO 40 MPH...AND EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * WIND...SOUTHWEST TO WEST 20 TO 40 MPH. * HUMIDITY...5 TO 10 PERCENT. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. && $$ NMZ115-312245- /O.NEW.KMAF.FW.A.0020.140401T1800Z-140403T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 432 AM MDT MON MAR 31 2014 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE SOUTHEAST PLAINS FOR MINIMUM RH OF 5 TO 10 PERCENT...20 FOOT WINDS OF 20 TO 35 MPH...AND EXTREME DANGER... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * WIND...SOUTHWEST AND WEST 20 TO 35 MPH. * HUMIDITY...5 TO 10 PERCENT. * FIRE DANGER...EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
206 WWUS84 KMAF 311937 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 237 PM CDT MON MAR 31 2014 ...RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EVENING FOR MINIMUM RH NEAR 10 PERCENT...20 FT WINDS OF 20 TO 35 MPH... AND VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... ...A RED FLAG WARNING HAS BEEN ISSUED FROM TUESDAY MORNING TO WEDNESDAY EVENING FOR MINIMUM RH OF 5 TO 10 PERCENT...20 FOOT WINDS OF 20 TO 40 MPH AND EXTREME DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... .WINDS ABOVE 20 MPH AND RH/S BELOW 15 PERCENT WILL CONTINUE TO COMBINE WITH CURED GRASSES TO RESULT IN VERY HIGH FIRE DANGER TODAY IN THE GUADALUPE MOUNTAINS, AND CRITICAL CONDITIONS INTO THIS EVENING. FIRE WEATHER AND FUEL CONDITIONS WILL CONTINUE TO ESCALATE TUESDAY AND WEDNESDAY AS A PERSISTENT BAND OF STRONG WINDS ALOFT REMAINS ACROSS THE AREA AND AS ABOVE NORMAL TEMPERATURES HELP KEEP MINIMUM RH/S LOW. FUELS THIS WEEK WILL BE THE DRIEST THEY HAVE BEEN THUS FAR THIS SEASON AND THE POTENTIAL FOR SIGNIFICANT FIRES WILL INCREASE. A RED FLAG WARNING HAS BEEN ISSUED FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS TUESDAY, TUESDAY NIGHT AND WEDNESDAY. NMZ114-TXZ258-010745- /O.UPG.KMAF.FW.A.0020.140401T1800Z-140403T0300Z/ /O.NEW.KMAF.FW.W.0027.140401T1800Z-140403T0300Z/ /O.CON.KMAF.FW.W.0026.000000T0000Z-140401T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 137 PM MDT MON MAR 31 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE GUADALUPE MOUNTAINS FOR MINIMUM RH OF 10 TO 15 PERCENT... ...RED FLAG WARNING IN EFFECT FROM NOON TUESDAY TO 9 PM MDT WEDNESDAY FOR THE GUADALUPE MOUNTAINS... * WIND...SOUTHWEST TO WEST 20 TO 40 MPH. * HUMIDITY...5 TO 10 PERCENT. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. && $$ NMZ115-010745- /O.UPG.KMAF.FW.A.0020.140401T1800Z-140403T0300Z/ /O.NEW.KMAF.FW.W.0027.140401T1800Z-140403T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 137 PM MDT MON MAR 31 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TUESDAY TO 9 PM MDT WEDNESDAY FOR THE SOUTHEAST NEW MEXICO PLAINS... * WIND...SOUTHWEST AND WEST 20 TO 30 MPH. * HUMIDITY...5 TO 10 PERCENT. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 31, 3:25 AM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Mar 31, 3:25 AM MDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
425 AM CDT Mon Mar 31 2014
.DISCUSSION...
Will have a warm... dry... windy week with a small chance of
thunderstorms for some lucky residents. A shortwave trough will
cross the Rockies this morning and swing onto the plains but stay
north north of the region. SW flow aloft will remain over the area
today and Tuesday with a much stronger upper trough approaching.
This trough will move over the region Thursday with a windy day
expected. ETA running faster with upper trough than GFS. At 12z
Thursday ETA has center of upper low over NE while GFS has it over
the 4 corners. ECM seems closer to the ETA... all this will have a
large impact on how windy Thursday is. Will have brief ridging over
W TX/SE NM Friday with another upper trough swinging farther south
across Mexico and into the area Saturday.
Currently there is a surface trough over the area extending down
from a low in NE. Overnight have been windy across the east as the
pressure gradient remained tight. As the low moves east it will
drag the surface trough/Pacific front across the region but not
expecting cooling with it as SW wind returns by this afternoon and
850mb temps remain warm. A new surface low/trough develops over
Eastern NM tonight with the wind returning to the south across the
eastern half of the area. The wind will again become westerly as
the trough/dryline moves east sweeping the moisture to the edge of
the CWA. May get a little return of moisture westward before it
pushed east again Wednesday. Wednesday night into Thursday looks
windy for the area as the strong upper trough moves across the
region. The Guadalupe Mtns could flirt with high wind this
afternoon and again Tuesday afternoon... more likely to reach it
Wednesday and Thursday. Could see wind advisories spread onto the
plains by Thursday. With all this wind blowing dust will be a
possibility on and off through Thursday.
Unseasonably warm temperatures expected today through Wednesday.
Tuesday looks very warm and could see 90s across much of the area.
May push the century mark along the Rio Grande Tuesday.
There are some low chances of storms Tuesday afternoon through
Wednesday. These will be confined to the eastern edge of area due
to the dryline. Unfortunately most of the qpf is east of the area
so not looking that good for rainfall. Latest SWODY2 just clips
eastern CWA with general thunder with a slight risk east of our area.
Will continue low pops already in the forecast but not looking very
promising. Will have to watch the next upper trough Saturday for
rain potential as GFS tries to develop some precip over the area.
Will keep the extended dry for now.
The last freeze this year at MAF was March 17... normal last freeze
is March 29. No freezing temperatures are expected for the coming
week but last year had a late season light freeze on May 3rd.
&&
.FIRE WEATHER...
Today critical fire wx concerns will be mostly confined to the GDP
Mtns where soundings indicate mixed layer winds around 25kts from GDP
to Dunken. Underneath mostly sunny skies this afternoon temps will
be 70s and min rh/s will be able to fall to around 7-12 PCT. Heavy
fuels are still holding mstr in mtns. The forecast ERC at Pinery is
73 which is well below the 90th percentile, heavy loading of cured
grass is more the concern.
These next several days thru Thursday will be a prolonged period of
drying and fine fuel mstr and 10hr FSM will likely hit season lows
across most all areas. The best alignment of fuels and wx will be
across SE NM/NW PB as there is a persistent 7h speed max of 30-40kts
and 25-30kts at 85h from far w TX into and thru the ern NM Plains.
Said wind speed maxima will impinge upon 85h thermal ridge and high
temperatures will be about 10-15 degrees above normal. This is
expected to be the driest the fuels have been this season and when
combined with the expected wx the potential for significant fires
will be high across SE NM. As such have opted to issue a continuous
fire wx watch for GDP Mtns/SE NM Tue-Wed. Red Flag Threat Index may
briefly hit an 8 across SE NM. Thursday will interesting too with 7h
speed max likely to be father e into the PB. GFS has 40kt 7h speed
max long the I-20 corridor and ECMWF has the 7h speed max of 35kts
along the I-10 corridor. Based on the synoptic pattern it does make
sense that the speed max will come out into the PB/Trans Pecos Thur
and we fully expect that there it will be a windy/very windy day.
One change though will be cooler temperatures, only 3-7 degrees
above normal across said area. A watch will likely be need for
Thursday for PB/Trans Pecos, but will hold off just yet with
headlines already out.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 87 49 89 54 / 0 0 0 10
BIG SPRING TX 89 52 91 59 / 0 0 10 20
CARLSBAD NM 90 48 93 51 / 0 0 0 0
DRYDEN TX 92 58 96 63 / 0 10 10 10
FORT STOCKTON TX 90 54 94 56 / 0 0 0 10
GUADALUPE PASS TX 80 50 82 48 / 0 0 0 0
HOBBS NM 85 46 87 49 / 0 0 0 0
MARFA TX 81 37 83 40 / 0 0 0 0
MIDLAND INTL AIRPORT TX 88 50 90 57 / 0 0 10 20
ODESSA TX 88 50 89 57 / 0 0 10 10
WINK TX 91 48 94 53 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING from Noon today to 9 PM MDT this evening FOR
THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ.
FIRE WEATHER WATCH from Tuesday afternoon through Wednesday
evening FOR THE FOLLOWING ZONES... Guadalupe Mountains
NP/Lincoln NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
TX...RED FLAG WARNING from Noon today to 9 PM MDT this evening FOR
THE FOLLOWING ZONES... Guadalupe Mountains.
FIRE WEATHER WATCH from Tuesday afternoon through Wednesday
evening FOR THE FOLLOWING ZONES... Guadalupe Mountains.
&&
44/72Hazardous weather outlook, Mar 31, 3:28 AM MDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 428 AM CDT MON MAR 31 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-010930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 428 AM CDT MON MAR 31 2014 /328 AM MDT MON MAR 31 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN THE GUADALUPE MOUNTAINS THIS AFTERNOON AND A RED FLAG WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE AN EXTENDED DRYING PERIOD OF THE FUELS THROUGH THURSDAY AND CRITICAL FIRE WEATHER WILL BE POSSIBLE TUESDAY... WEDNESDAY...AND THURSDAY ESPECIALLY FROM THE GUADALUPE MOUNTAINS INTO THE SOUTHEAST PLAINS AND A FIRE WEATHER WATCH HAS BEEN ISSUED THERE FOR TUESDAY AND WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR EASTERN PERMIAN BASIN AND LOWER TRANS PECOS TUESDAY AND TUESDAY NIGHT. WEDNESDAY AND THURSDAY, WIDESPREAD WINDY TO VERY WINDY CONDITIONS WILL BE POSSIBLE ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS AND HIGH WINDS WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER THERE WILL BE A HEIGHTENED RISK OF FIRES THIS WEEK. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 4:32 AM MDT | Fire Weather Watch | MAF | 9 hr | |
| Mar 31, 1:37 PM MDT | Red Flag Warning | MAF | 55 hr |
Nearby
Red Flag Warnings in New Mexico, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.